Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What should be done after over dose of Minocycline?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Hello, I foolishly doubled the dose of minocycline to 400mg a day, but only did it 1 day. The brain fog and unstable feeling is still with me, even though I stopped taking it 2 days ago. It has lessened slightly, but when will it go away completely??It is kinda freaking me out, and makes it hard to concentrate on school work etc. Also to clarify, I took a 200mg dosage twice in one day. Once at 4pm, and again at 8pm. The next morning I took a 100mg dosage, and then that was it. It has been almost 2 days since then, and the wierd brain fog is not gone. It is better a little bit though. This was such a silly mistake, however, I have taken doxycycline in the past and had no side effects at all, so figured this would be safe to up the dosage with. Good learning lesson i suppose! Thank you for any feedback!
Posted Thu, 13 Mar 2014 in General Health
Answered by Dr. Shruti Rijhwani 45 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on HCM. Well looking into your problem I would like to tell you that you have just overdosed a little so there is nothing to worry. Overdose may lead to nausea , dizziness etc . It has a half life of 11-20 hours so at least 2-3 days will be taken to get away with it but if it does not subside you will need to see your treating doctor because it can rarely cause secondary intracranial hypertension ,which may also present with similar symptoms . Keep yourself adequately hydrated and drink plenty of water . Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: What should be done after over dose of Minocycline? 17 hours later
Thank you Dr. XXXXXXX that is encouraging to hear. Today is the start of day 3 since I stopped taking the medication and i still have the side effects. If they are still present by day 5 do you think that is a good time to go and see a doctor about it? Thanks again, XXXX
Answered by Dr. Shruti Rijhwani 6 hours later
Brief Answer: Follows. Detailed Answer: Dear Sir, In my opinion if your symptoms still persist it would be good to see a doctor because it will good to be more cautious certainly . Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor